Alert archive / Wisconsin / Small Craft Advisories in 2018

Small Craft Advisory 72, NWS Green Bay, WI

October 29, 2018

NWS Green Bay, WI issued this small craft advisory at Oct 29, 2018, 3:11 PM CDT. It took effect at Oct 30, 2018, 8:00 AM CDT. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Oct 29, 2018, 3:11 PM CDT (20:11 UTC)
In effect from
Oct 30, 2018, 8:00 AM CDT
Expired
Oct 30, 2018, 9:00 PM CDT
In force
13 hr
Issued by
NWS Green Bay, WI

The text

As transmitted.

659 
WHUS73 KGRB 292011
MWWGRB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Green Bay WI
311 PM CDT Mon Oct 29 2018

LMZ541>543-300415-
/O.NEW.KGRB.SC.Y.0072.181030T1300Z-181031T0200Z/
Rock Island Passage to Sturgeon Bay WI-
Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI-
311 PM CDT Mon Oct 29 2018

...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM TO 9 PM CDT TUESDAY...

The National Weather Service in Green Bay has issued a Small
Craft Advisory, which is in effect from 8 AM to 9 PM CDT Tuesday.

* WINDS...south winds increasing to 15 to 25 knots.

* WAVES...Increasing to 4 to 7 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds over 20 knots or
waves greater than 4 feet are expected to produce hazardous
conditions to small craft.  Inexperienced mariners, especially
those operating smaller vessels should avoid navigating in these
conditions.

&&

$$
4 follow-up statements
154 
WHUS73 KGRB 300231
MWWGRB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Green Bay WI
931 PM CDT Mon Oct 29 2018

LMZ541>543-301045-
/O.CON.KGRB.SC.Y.0072.181030T1300Z-181031T0200Z/
Rock Island Passage to Sturgeon Bay WI-
Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI-
931 PM CDT Mon Oct 29 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM TO 9 PM CDT
TUESDAY...

* WINDS...south winds increasing to 15 to 25 knots.

* WAVES...Increasing to 4 to 7 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds over 20 knots or
waves greater than 4 feet are expected to produce hazardous
conditions to small craft.  Inexperienced mariners, especially
those operating smaller vessels should avoid navigating in these
conditions.

&&

$$
501 
WHUS73 KGRB 300826
MWWGRB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Green Bay WI
326 AM CDT Tue Oct 30 2018

LMZ541>543-301630-
/O.CON.KGRB.SC.Y.0072.181030T1300Z-181031T0200Z/
Rock Island Passage to Sturgeon Bay WI-
Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI-
326 AM CDT Tue Oct 30 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING
TO 9 PM CDT THIS EVENING...

* WINDS...South winds increasing to 15 to 25 knots.

* WAVES...Increasing to 4 to 7 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds over 20 knots or
waves greater than 4 feet are expected to produce hazardous
conditions to small craft.  Inexperienced mariners, especially
those operating smaller vessels should avoid navigating in these
conditions.

&&

$$

Kurimski
370 
WHUS73 KGRB 301519
MWWGRB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Green Bay WI
1019 AM CDT Tue Oct 30 2018

LMZ541>543-302330-
/O.CON.KGRB.SC.Y.0072.000000T0000Z-181031T0200Z/
Rock Island Passage to Sturgeon Bay WI-
Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI-
1019 AM CDT Tue Oct 30 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS
EVENING...

* WINDS...South winds 15 to 25 knots.

* WAVES...4 to 7 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds over 20 knots or
waves greater than 4 feet are expected to produce hazardous
conditions to small craft.  Inexperienced mariners, especially
those operating smaller vessels should avoid navigating in these
conditions.

&&

$$
799 
WHUS73 KGRB 301957
MWWGRB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Green Bay WI
257 PM CDT Tue Oct 30 2018

LMZ541>543-310200-
/O.CON.KGRB.SC.Y.0072.000000T0000Z-181031T0200Z/
Rock Island Passage to Sturgeon Bay WI-
Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI-
257 PM CDT Tue Oct 30 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS
EVENING...

* WINDS...South winds 10 to 20 knots veering northwest before
  midnight.

* WAVES...3 to 5 feet subsiding to 2 to 4 feet before midnight.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds over 20 knots or
waves greater than 4 feet are expected to produce hazardous
conditions to small craft.  Inexperienced mariners, especially
those operating smaller vessels should avoid navigating in these
conditions.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Oct 29, 2:44 PM CDT, 27 minutes earlier.

Area forecast discussion, Oct 29, 2:44 PM CDT, 27 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
244 PM CDT Mon Oct 29 2018

Forecast discussion for routine afternoon forecast issuance

.SHORT TERM...Tonight and Tuesday
Issued at 243 PM CDT Mon Oct 29 2018

Precipitation chances and timing are the main concerns during this
part of the forecast.

Would expect some decrease in clouds during the evening as the surface
ridge and mid level ridge move east. 12Z NAM average cloud cover
forecast showed more clouds moving in overnight as the clouds
that were over the area late this afternoon depart. Dew points
were mostly in the 30s across the area and there should not be a
lot of wind tonight. Add in warm advection ahead of the
approaching surface system and mid 30s to lower 40s for lows seem
reasonable.

The approaching surface low and mid level trough axis will bring
at least a chance for showers to the area on Tuesday. The best
chance for rain should be across the north, closer to the stronger
upper level support. As the front passes to the east the rain
is expected to come to an end, so rain chances should be confined
to the Fox Valley and Lakeshore areas late in the day, toward
evening. Warm air ahead of the front should allow for warmer
temperatures on Tuesday than today, though not by much.

.LONG TERM...Tuesday Night Through Monday
Issued at 243 PM CDT Mon Oct 29 2018

Any lingering precipitation associated with the cold frontal
passage will exit east central WI Tuesday evening, followed by
dry conditions as weak high pressure and a dry slot arrive.
The dry air will remain Wednesday into Wednesday night, so
little or no precipitation is anticipated, despite the passage
of a weakening cold front.

Mainly dry conditions will persist from Thursday through
Saturday, as a deepening southern plains low pressure system
tracks well east of the region (through the Ohio Valley and
eastern Great Lakes) and another low approaches from the northern
plains. The northern plains system is expected to impact the
forecast area Saturday night into Sunday, bringing the next
opportunity for widespread precipitation. Mixed rain and snow
should change to rain on Sunday, with perhaps some minor snow
accumulation over northern WI.

Models suggest the potential for a stronger low pressure system
early in the next work week, but timing and details are sketchy
at this stage. Suffice to say that the end of the weekend and
first half of next week look wet.

Temperatures will start above normal Wednesday, then remain
near or a bit below normal for the rest of the extended period.
&&

.AVIATION...for 18Z TAF Issuance
Issued at 1251 PM CDT Mon Oct 29 2018

MVFR ceilings continued to cover most of the area at
midday and there were isolated IFR ceilings and sprinkles near the
Upper Michigan border. Most locations have seen little improvement
so far today but ceilings should become VFR later in the day as
the surface ridge and upper ridge continue to move east. Expect a
return to MVFR conditions on Tuesday in warm advection ahead of an
approaching cold front.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM.....MG
LONG TERM......Kieckbusch
AVIATION.......MG
Hazardous weather outlook, Oct 29, 2:38 PM CDT, 33 minutes before
Hazardous Weather Outlook
National Weather Service Green Bay WI
238 PM CDT Mon Oct 29 2018

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-301945-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
238 PM CDT Mon Oct 29 2018

This Hazardous Weather Outlook is for north-central and northeast
Wisconsin.

.DAY ONE...Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Monday

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed tonight.

LMZ521-522-541>543-301945-
The Bay of Green Bay south of a line from Cedar River MI to Rock
Island Passage-Lake Michigan from Washington Island to Sheboygan-
238 PM CDT Mon Oct 29 2018

This Hazardous Weather Outlook is for portions of northwest Lake
Michigan and the waters of Green Bay.

.DAY ONE...Tonight

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Tuesday through Monday

Conditions hazardous to small craft are expected on Tuesday, due
to increasing south winds and building waves.

Hazardous conditions for small craft are also possible Sunday
into Monday.

MG/Kieckbusch

Nearby

Small Craft Advisories in Wisconsin, 2018Every small craft advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.